MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-05-04-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dyspnea (1816); Obstruction/Occlusion (2422)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 5mm by 4mm amplatzer piccolo occluder was successfully implanted using a 4f amplatzer torqvue lp delivery system for a 1.2 kg patient with the following patent ductus arteriosus (pda) measurements: minimal diameter of 3.5mm, length of 11.3mm, and diameter at aortic ampulla of 4.5mm.It was indicated that the physician felt measurements and weight were "borderline" between device choices.Per physician downsizing was not an option.Original deployment had immediate embolization of this device, which was recaptured and repositioned with satisfactory results per physician.On (b)(6) 2022, echocardiogram showed obstruction on the left pulmonary artery (lpa) due to patient anatomy.The patient experienced difficulty breathing, requiring respiratory support.The patient underwent medical intervention; however, the physician was unable to cross into the lpa.On (b)(6) 2022, the patient underwent surgical lpa angioplasty.The patient was discharged and reported to be stable.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 5mm by 4mm amplatzer piccolo occluder (lot 8421938) was chosen for implant, using a 4f amplatzer torqvue lp delivery system for 30 days old, 1.2 kg patient with the following patent ductus arteriosus (pda) measurements: minimal diameter of 3.5mm, length of 11.3mm, and diameter at aortic ampulla of 4.5mm.It was indicated that the physician felt measurements and weight were "borderline" between device choices.Per physician downsizing was not an option.Original deployment had immediate embolization of this device that was confirmed in fluoroscopy, which was retrieved via 10mm gooseneck snare, and removed from the patient.A replacement 5mm by 4mm amplatzer piccolo occluder (lot 8160390) was successfully implanted with satisfactory result per physician.On (b)(6) 2022, echocardiogram showed obstruction on the left pulmonary artery (lpa) due to patient anatomy.The patient experienced difficulty breathing, requiring respiratory support.The patient underwent medical intervention; however, the physician was unable to cross into the lpa.On (b)(6) 2022, the patient underwent surgical lpa angioplasty.The patient was discharged and reported to be stable.
 
Additional Manufacturer Narrative
An event of difficulty breathing was reported.Field indicated that echocardiogram showed obstruction on the left pulmonary artery (lpa) due to patient anatomy which may have contributed to the reported event.Patient underwent surgical lpa angioplasty.A more comprehensive assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.H6 medical device problem code: code 1395 and 2017 removed.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17652204
Report Number2135147-2023-03770
Device Sequence Number6510439
Product Code MAE
UDI-Device Identifier05415067031044
UDI-Public05415067031044
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number9-PDAP-05-04-L
Device Lot Number8160390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age30 DA
Patient SexMale